MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 8FR 50CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06850-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The lot number recorded on the complaint report matches the lot number for the returned sample.Returned for investigation was a 50cc 8fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging label that matches the serial number on the returned sample.Returned with the sample was 8.5fr sheath & dilator assembly; the teflon sheath extrusion was noted damaged/buckled.Upon return, the teflon sheath was noted on the returned sample; liquid blood was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.The iabc central lumen was noted broken at two different locations, within the flex-tip assembly area at approximately 5.8cm and 6.4cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was noted within the helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0072in-0.0076in and was within specification.The one-way valve was tested and passed.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed.Upon aspiration, water was unable to be consistently pulled into the syringe.The attempt to flush resulted in bladder inflation.The results are consistent with the previously noted broken central lumen.A leak was immediately detected from the iabc distal tip and iabc luer end.The leak from the iabc distal tip and iabc luer end are consistent with the previously confirmed broken central lumen.The iabc was leak tested again with the iabc distal tip and iabc luer end blocked off; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire could not advance at approximately 5.9cm from the iabc distal tip, which is the location of the previously noted damaged/broken central lumen.Some blood noted on the guidewire upon removal.The guidewire was front loaded through the iabc luer.The guidewire exited the central lumen and entered the bladder at the location of the broken central lumen.Some blood noted on the guidewire upon removal.The reported complaint for iab "didn't unfurled" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted broken in the flex-tip assembly area near the iabc distal tip.The damaged central lumen can result in blood entering the helium pathway and an inability of the bladder to fully inflate.The iabc bladder was fully intact with no damage noted.The probable root cause of the complaint is undetermined.
 
Event or Problem Description
It was reported "sheath folded in on itself.Iab didnt unfurl".Additional information states that to continue therapy, another iab catheter was inserted.The second catheter was inserted into the same insertion site.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 8FR 50CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
taliah shabazz
3015 carrington mill blvd
morrisville 27560
MDR Report Key20557945
Report Number3010532612-2024-00911
Device Sequence Number3250488
Product Code DSP
UDI-Device Identifier10801902144192
UDI-Public(01)10801902144192(11)230921(17)250831(10)18F23J0043(21)
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2025
Device Catalogue NumberIAB-06850-U
Device Lot Number18F23J0043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown